Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having abdominal pains, loss of appetite, weight loss and severe stress. Remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 52 Questions
I have a question about some blood results that I received recently. I have been having abdominal pains for approx 1 month, loss of appetite, weight loss, severe stress/anxiety over this entire issue. I am concerned either my kidneys or pancreas are not working as they should be. I was on Lipitor 40mg for 6 weeks and began feeling generally ill. I then got an upset stomach that would not go away until I avoided foods for about a week. Since that time I have had 2 complete blood tests and the results have differed. I had an ultrasound of my abdomen and they saw a growth on my right kidney. They were unable to view the pancreas due to overlying gas.

Levels of concern for me:
Fasting levels
Glucose 93
Creatinine 1.28mg/dL
Sodium 145mmol/L
CO2 27mmol/L
Calcium 10.5mg/dL
Total protein 7.6g/dL
Albumin 5.2g/dL (5.0 two weeks prior)
Amylase 66U/L
Lipase 48 U/L (27.5U/L two weeks prior)
TSH 1.40 mIU/L

I am concerned that my kidneys or pancreas is damaged from the lipitor. Any advice? I am waiting for a CT scan of my abdomen. Is it possible a thyroid or parathyroid problem?

Also relating to this topic. Three weeks ago I got a finger test for cholesterol and blood sugar. The level was 31 with fasting. Two weeks later it was 93 with fasting. Is it possible for there to be that large of a discrepancy within two weeks?
Posted Sat, 8 Jun 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Anantharaman 31 hours later
Thanks for writing into XXXXXXX Regarding your symptoms of loss of appetite it may definitely be related to lipitor .Drug intolerance varies from
person to person it may be just that the drug or the higher dose doesnt suit you. There doesnt ap

pear to be causing any kidney damage. Please get your liver enzymes done they may get elevated with lipitor and may worsen your symptoms. What I do not understand is why yiu are on statins at such a young age. Do you have a family history of premature (less than 55 yrs) cardiovascular disease and what is your lipid profile.please write in for further clarification
Above answer was peer-reviewed by
Follow-up: Having abdominal pains, loss of appetite, weight loss and severe stress. Remedy? 21 hours later
At this point, I do not know why I was on statins in the first place either. Doctor put me on them because of high cholesterol. No family history of premature cardiovascular disease.

Liver enzymes are within normal range.

AST - 21
ALT - 37
Bilirubin 0.9 now. (1.5 two weeks prior)

Relating to kidneys:

GFR of 72

Isn't that pretty low?
Answered by Dr. Anantharaman 51 minutes later
If there is no clear indication ypu could discuss stopping with your doctor. Thanks for sharing the GFR it indeed is slightly low.have it repeated and see if it has changed. Many conditions could cause an increase in creatinine including dehydration using pain medications etc.Your creatinine would reduce quickly if these ate the cause improving the GFR XXXXXXX a neohrologist if creatinine is high persistently
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor